Alert archive / New Jersey / Gale Watches in 2013
Gale Watch 6, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this gale watch at Feb 25, 2013, 4:07 AM EST. It took effect at Feb 26, 2013, 6:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 25, 2013, 4:07 AM EST (09:07 UTC)
- In effect from
- Feb 26, 2013, 6:00 PM EST
- Expired
- Feb 25, 2013, 3:45 PM EST
- In force
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
694 WHUS71 KPHI 250907 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 407 AM EST MON FEB 25 2013 ANZ450>453-252215- /O.CON.KPHI.SC.Y.0021.000000T0000Z-130225T1100Z/ /O.NEW.KPHI.GL.A.0006.130227T0000Z-130227T1100Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- 407 AM EST MON FEB 25 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT. * WINDS...EAST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...BUILDING TO NEAR 11 FEET TUESDAY NIGHT AND THE SOUTHEAST SWELL WILL BE VERY SLOW TO SUBSIDE WEDNESDAY. * TIMING...THERE IS A CHANCE THAT ANY GALE FORCE WINDS COULD LINGER UNTIL ABOUT 9 AM WEDNESDAY IN THE NORTHERN NEW JERSEY WATERS EAST OF SANDY HOOK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ454-455-252215- /O.CON.KPHI.SC.Y.0021.000000T0000Z-130225T1100Z/ /O.NEW.KPHI.GL.A.0006.130226T2300Z-130227T0700Z/ COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 407 AM EST MON FEB 25 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT. * WINDS...EAST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...BUILDING TO 9 FEET TUESDAY NIGHT AND THE SOUTHEAST SWELL WILL BE VERY SLOW TO SUBSIDE WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ431-252215- /O.NEW.KPHI.GL.A.0006.130226T2300Z-130227T0700Z/ DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 407 AM EST MON FEB 25 2013 ...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT. * WINDS...EAST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...BUILDING TO AROUND 4 FEET TUESDAY NIGHT...POSSIBLY A LITTLE HIGHER. * TIMING...STRONGEST WINDS SHOULD OCCUR BETWEEN 9 PM AND 2 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ DRAG
3 follow-up statements
787 WHUS71 KPHI 251040 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 540 AM EST MON FEB 25 2013 ANZ450>453-252245- /O.EXT.KPHI.SC.Y.0021.000000T0000Z-130225T1500Z/ /O.CON.KPHI.GL.A.0006.130227T0000Z-130227T1100Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- 540 AM EST MON FEB 25 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT... * WINDS...EAST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...6 TO 11 FEET. * TIMING...THERE IS A CHANCE THAT ANY GALE FORCE WINDS COULD LINGER UNTIL ABOUT 9 AM WEDNESDAY IN THE NORTHERN NEW JERSEY WATERS EAST OF SANDY HOOK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ454-455-252245- /O.EXT.KPHI.SC.Y.0021.000000T0000Z-130225T1500Z/ /O.CON.KPHI.GL.A.0006.130226T2300Z-130227T0700Z/ COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 540 AM EST MON FEB 25 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT... * WINDS...EAST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ431-252245- /O.CON.KPHI.GL.A.0006.130226T2300Z-130227T0700Z/ DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 540 AM EST MON FEB 25 2013 ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT... * WINDS...EAST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...2 TO 4 FEET. * TIMING...STRONGEST WINDS SHOULD OCCUR BETWEEN 9 PM AND 2 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
626 WHUS71 KPHI 251454 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 954 AM EST MON FEB 25 2013 ANZ450>453-252130- /O.EXP.KPHI.SC.Y.0021.000000T0000Z-130225T1500Z/ /O.CON.KPHI.GL.A.0006.130227T0000Z-130227T1100Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- 954 AM EST MON FEB 25 2013 ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... * WINDS...EAST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...6 TO 11 FEET. * TIMING...THERE IS A CHANCE THAT ANY GALE FORCE WINDS COULD LINGER UNTIL ABOUT 9 AM WEDNESDAY IN THE NORTHERN NEW JERSEY WATERS EAST OF SANDY HOOK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ454-455-252130- /O.EXP.KPHI.SC.Y.0021.000000T0000Z-130225T1500Z/ /O.CON.KPHI.GL.A.0006.130226T2300Z-130227T0700Z/ COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 954 AM EST MON FEB 25 2013 ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... * WINDS...EAST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ431-252130- /O.CON.KPHI.GL.A.0006.130226T2300Z-130227T0700Z/ DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 954 AM EST MON FEB 25 2013 ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT... * WINDS...EAST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...2 TO 4 FEET. * TIMING...STRONGEST WINDS SHOULD OCCUR BETWEEN 9 PM AND 2 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
926 WHUS71 KPHI 252045 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 345 PM EST MON FEB 25 2013 ANZ431-261000- /O.UPG.KPHI.GL.A.0006.130226T2300Z-130227T0700Z/ /O.NEW.KPHI.GL.W.0009.130226T2300Z-130227T0800Z/ DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 345 PM EST MON FEB 25 2013 ...GALE WARNING IN EFFECT FROM 6 PM TUESDAY TO 3 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM TUESDAY TO 3 AM EST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...EAST 20 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...2 TO 4 FEET. * TIMING...STRONGEST WINDS SHOULD OCCUR BETWEEN 9 PM AND 2 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ450>453-261000- /O.UPG.KPHI.GL.A.0006.130227T0000Z-130227T1100Z/ /O.NEW.KPHI.GL.W.0009.130226T2300Z-130227T1000Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- 345 PM EST MON FEB 25 2013 ...GALE WARNING IN EFFECT FROM 6 PM TUESDAY TO 5 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM TUESDAY TO 5 AM EST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...EAST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...6 TO 11 FEET. * TIMING...GALE FORCE WINDS AND ELEVATED SEAS ARE EXPECTED FROM TUESDAY EVENING INTO THE EARLY MORNING HOURS OF WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ454-455-261000- /O.UPG.KPHI.GL.A.0006.130226T2300Z-130227T0700Z/ /O.NEW.KPHI.GL.W.0009.130226T2300Z-130227T1000Z/ COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 345 PM EST MON FEB 25 2013 ...GALE WARNING IN EFFECT FROM 6 PM TUESDAY TO 5 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM TUESDAY TO 5 AM EST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHEAST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...6 TO 9 FEET. * TIMING...GALE FORCE WINDS AND ELEVATED SEAS ARE EXPECTED FROM TUESDAY EVENING INTO THE EARLY MORNING HOURS OF WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ430-261000- /O.NEW.KPHI.GL.W.0009.130226T2300Z-130227T0800Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 345 PM EST MON FEB 25 2013 ...GALE WARNING IN EFFECT FROM 6 PM TUESDAY TO 3 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM TUESDAY TO 3 AM EST WEDNESDAY. * WINDS...EAST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...1 TO 3 FEET. * TIMING...STRONGEST WINDS SHOULD OCCUR BETWEEN 9 PM AND 2 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Feb 25, 3:59 AM EST, 8 minutes earlier.
Area forecast discussion, Feb 25, 3:59 AM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
359 AM EST MON FEB 25 2013
.SYNOPSIS...
HIGH PRESSURE BUILDS INTO THE NORTHEAST UNITED STATES TODAY...CRESTING
OVER MAINE LATE TONIGHT. STRONG LOW PRESSURE OVER THE LOWER OHIO VALLEY
TUESDAY WILL DEVELOP A SECONDARY LOW INTO NEW JERSEY BY WEDNESDAY
MORNING. THESE AREAS OF LOW PRESSURE CONSOLIDATE INTO ONE LARGE AND
SLOW MOVING SYSTEM OVER SOUTHERN NEW ENGLAND THURSDAY...WHICH THEN MOVES
SOUTH OF NOVA SCOTIA FRIDAY. LOOKING AHEAD TO NEXT WEEKEND...A NEW
AREA OF LOW PRESSURE WILL BE FORMING OFF THE SOUTHEAST COAST OF THE
UNITED STATES.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HIGH PRESSURE TO THE WEST THIS MORNING WILL BUILD ACROSS THE AREA
LATER TODAY. SKIES WILL BE MOSTLY SUNNY ACROSS MUCH OF THE AREA...WITH
ONLY SOME LINGERING SC THIS MORNING ACROSS THE SRN POCONOS AND
OVER BERKS COUNTY. THESE CLOUDS SHOULD ERODE BY LATER THIS
MORNING. TEMPERATURES TODAY WILL BE MOSTLY IN THE LOW TO MID 40S
ACROSS THE AREA...A FEW DEGREES BELOW NORMAL. WINDS WILL BE
NORTHWEST TO NORTH AT 5 TO 10 MPH MUCH OF THE TIME.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
FAIR WEATHER WILL CONTINUE TONIGHT. THE HIGH WILL CREST OVER THE
AREA EARLY...THEN MOVE TO THE EAST. SKIES WILL BE MAINLY CLR AND
WINDS WILL BE LIGHT. LOWS TONIGHT WILL MOSTLY BE IN THE LOW TO MID
20S NORTH AND MID 20S TO LOW 30S SOUTH. SOME CI CLOUDS MAY ADVANCE
TOWARD THE AREA BY AROUND DAWN TUE AHEAD OF THE NEXT SYSTEM.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
***MULTI HAZARD EVENT SLATED FOR OUR AREA TUESDAY NIGHT***
POTENTIAL HAZARDS: POTENTIAL ELEVATION DETERMINED ICE STORM FOR
MONROE COUNTY PA AND SUSSEX COUNTY NJ. GALE FOR THE WATERS. WIND
ADVISORY FOR THE COAST. NOT ISSUING FLOOD WATCH ATTM SINCE ONLY
EXPECT A HANDFUL OF SMALL STREAMS TO EXCEED BANKFULL AND MMEFS WAS
STILL NOT RESPONDING TO THE HEAVIER SREF INPUT. EVEN SO...I AM'
CONCERNED BECAUSE THE NAM REFUSES TO BACK OFF A SUBSTANTIAL QPF
EVENT TUE NIGHT.
500 MB: ON TUESDAY...A STRONG AND DEEP CYCLONIC CIRCULATION
SYSTEM HEADS SLOWLY NORTHEAST FROM THE LOWER OHIO VALLEY...ONLY
REACHING OHIO WEDNESDAY...PENNSYLVANIA THURSDAY...THEN ACCELERATES
OFF TO THE EAST OF NEW ENGLAND FRIDAY. A NEW HIGH AMPLITUDE TROUGH
EVOLVES ALONG THE EAST COAST BY LATE NEXT WEEKEND.
CALENDAR AVG TEMPS: NEAR NORMAL TUESDAY THEN 5 TO 10 DEGREES ABOVE
NORMAL WEDNESDAY AND THURSDAY COOLING TO NEAR OR BELOW NORMAL NEXT
WEEKEND.
THE DAILIES BELOW...
TUESDAY...SUNSHINE TO START THEN RAPIDLY BECOMING CLOUDY FROM SW
TO NE. RAIN FOLLOWS NEWD DURING THE AFTN...POSSIBLY VERY BRIEFLY
MIXED WITH A LITTLE SLEET AT THE START IN SOME AREAS. E WIND G
20-25 KTS IN THE AFTN. BLENDED 00Z/25 NCEP MOS GUIDANCE
TEMPS/DEWPOINTS/WINDS/POPS.
TUESDAY NIGHT...A WEAK WARM FRONTAL WAVE OF LOW PRESSURE NEAR ATLANTA
TUESDAY MORNING DRIVES EVENTS FOR TUE NIGHT AS IT PUSHES THROUGH
DELMARVA INTO S NJ BY DAYBREAK WED.
7 MB PRES FALLS IN 3 HRS AROUND 06Z IS FOCUS FOR QPF AND SE INFLOW
WINDS OF NEAR 60 KTS AT 925 MB AND 50-55 KTS AT 975 MB. THAT SHOULD
RAISE BL WINDS CLOSE TO THE THRESHOLD FOR WIND ADVY FOR A COUPLE
OF HOURS...AT LEAST TO THE E OF I95. WE'RE ALSO GETTING SOME HIGH
VALUES IN THE HIGH TERRAIN BUT HAVE TONED THAT DOWN A BIT ATTM.
THOSE PRES FALLS ALSO TURN THE WINDS ACROSS THE ISOBARS FOR ADDED
CONVERGENCE NEAR THE LOW CENTER...TUCKING COLD AIR INTO E PA AND
NNJ. COLD AIR DAMMING TYPICALLY OCCURS WHENEVER WINDS ARE EAST OF
SOUTH AT 850 MB AND THIS IS GOING TO OCCUR FOR THIS EVENT. THE NAM
HAS BEEN ROCK SOLID ON ITS COLD AIR DAMMING AND THE 00Z/25 VERSION
BASICALLY FORECAST TEMPS AOB 32F AT KMPO TUE NIGHT INTO WED
MORNING NEAR 14Z AND DITTO NW SUSSEX COUNTY THROUGH 12Z WED. THIS
CAN BE SEEN IN THE TSECTIONS WHICH DEMONSTRATE HOW MUCH COLD AIR
IS AVBL IN THE BOUNDARY LAYER.
ISOLATED THUNDER IS POSSIBLE TUE NIGHT IN DELMARVA AND NJ WITH KI
NEAR33..SWI -1 AND TT NEAR 50 BUT DID NOT GRID ATTM DUE TO MODEL
DISAGREEMENT.
WEDNESDAY...BRIEF DRY SLOT AND ITS WARMS CONSIDERABLY S OF THE SFC
LOW TRACK WITH TEMPS THAT AFTN POSSIBLY RANGING FROM NEAR 40 EXTREME
NW NJ WHERE ITS STILL CLOUDY AND DAMP WITH WEAK NE WIND TO NEAR 60
IN SNJ WHERE A SW WIND EXISTS AND SOME SUNSHINE OCCURS.
WEDNESDAY NIGHT...CONVECTIVE BAND OF RAIN SHOWERS (BOUNDARY LAYER IS
STILL TOO WARM FOR SNOW EXCEPT HIGHEST TERRAIN) SWEEPS ENEWD FROM PA
ACROSS NJ IN THE EVENING HOURS...ACCOMPANYING THE TROUGH AXIS AND
VORT MAX ALOFT. POPS PROBABLY NOT HIGH ENOUGH IN NE PA AND NNJ BUT
THEY ARE HIGHER THAN PREVIOUS FORECASTS.
THURSDAY...LOOKS COOL AND DAMP WITH CLOUDY SKIES AND SCT SHOWERS.
MY POPS ARE PROBABLY TOO LOW. THIS DAMP DAY IS ASSOCIATED WITH THE
CLOSED LOW ALOFT FINALLY ROTATING EWD ACROSS THE MID ATLC STATES.
FRIDAY THROUGH NEXT WEEKEND...COOLING WITH A GENERAL CYCLONIC
CIRCULATION AND CONSIDERABLE DIURNAL CLOUDINESS. MAYBE A FEW
FLURRIES OVER THE HIGHER TERRAIN. 05Z/25 HPC GRIDDED GUIDANCE
WAS FOLLOWED CLOSELY FOR THIS PERIOD WITH MINOR MODIFICATIONS AS
MOST OF THE ENERGY INTO THE LONG TERM FORECAST WAS FOCUSED ON
TUESDAY THROUGH THURSDAY.
&&
.AVIATION /09Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
HIGH PRESSURE WILL BUILD ACROSS THE AREA TODAY AND THEN MOVE TO THE
NORTHEAST TONIGHT. VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. A
BATCH OF SC CLOUDS STREAMING N TO S ACROSS THE WRN AREAS EARLY TODAY
MAY BRING SOME BKN-OVC CIGS EARLY THIS MORNING AT KRDG AND KABE...BUT
THE BASES OF THE CIGS WILL BE MOSTLY 035-045. WINDS WILL BE N OR
NW TODAY AND THEN LIGHT AND VARIABLE TONIGHT. CLOUDS WILL INCREASE
LATER TUE AHEAD OF THE NEXT SYSTEM. WINDS WILL BECOME NE OR E BY
TUE AFTERNOON WITH SPEEDS 5 TO 10 KTS.
OUTLOOK...
TUESDAY...VFR CIGS DEVELOPING IN THE MORNING WITH DETERIORATING
CONDITIONS DURING THE AFTERNOON AS RAIN SPREADS INTO OUR REGION FROM
THE SOUTHWEST. A BRIEF SLEET MIX IS POSSIBLE IN SOME AREAS DESPITE
TEMPS WELL ABOVE FREEZING. E WIND G 20-25 KTS DURING THE AFTN.
TUESDAY NIGHT...WIDESPREAD IFR IN LOW CLOUDS, RAIN AND FOG.
FREEZING RAIN LIKELY TO THE NORTH OF A KRDG-KABE-12N LINE...
ESPECIALLY ELEVATIONS NEAR 750 FT OR HIGHER. LOW LEVEL WIND SHEAR
EXPECTED WITH A PERIOD OF ESE WIND OF 50 TO 55 KTS AT 2000 FT.
WEDNESDAY...KPHL-KTTN SOUTHEASTWARD...MVFR AND IFR CONDITIONS IN
THE MORNING IN ANY LEFTOVER SHOWERS IS FORECAST TO IMPROVE TO VFR
CIGS IN THE AFTERNOON. LIGHT E WIND BECOMING SW GUST 15 KTS. KRDG-
KABE IFR CONDS LINGER THROUGH MIDDAY IN DRIZZLE SCT SHOWERS
FOG...AND CONDS MAY IMPROVE ONLY TO MVFR IN THE AFTN.
WEDNESDAY NIGHT...MVFR OR EVEN IFR CONDS POSSIBLE IN A BAND OF
SHOWERS THEN IMPROVEMENT TO VFR CIGS LATE.
THURSDAY...VFR CIGS WITH A PERIOD OF MVFR OR EVEN IFR CONDS IN SCT
SHOWERS. SW G15 KTS SHIFT NW AT NIGHT. CONDITIONS IMPROVE TO VFR
CIGS AT NIGHT AS SHOWERS END.
FRIDAY...MAINLY VFR CIGS. NW G15-20 KTS.
&&
.MARINE...
LOW END SCA CONDITIONS CONTINUE ON THE OCEAN WATERS EARLY THIS
MORNING. THE SCA FLAG WILL CONTINUE THROUGH THE ORIGINAL 600 AM
EXPIRATION TIME. IT CAN BE EXTENDED A BIT IF NEEDED...BUT IF AT
ALL...PROBABLY ONLY A FEW HOURS. HIGH PRESSURE WILL ADVANCE OVER THE
WATERS LATER TODAY AND THEN PASS NORTH/EAST TONIGHT. THIS SHOULD
BRING SUB-SCA CONDITIONS LATER THIS MORNING THROUGH TUESDAY. SEAS ON
THE OCEAN WILL SETTLE BACH BELOW 5 FT ON THE WATERS EARLY THIS
MORNING AND THEN REMAIN MOSTLY 2 TO 4 FT INTO TUESDAY. ON DEL
BAY...SEAS WILL BE MOSTLY 1-2 FT NORTH AND 2-3 FT SOUTH.
OUTLOOK...
TUESDAY...STRONG SCA BY NIGHT WITH PROBABLE 1 TO 4 HOUR PERIOD OF
GALE FORCE EASTERLY GUSTS IN THE 35-40 KT RANGE. TWO SEGMENT GALE
WATCH. ONE FOR THE DE WATERS INCLUDING LOWER DE BAY IN THE 23Z-07Z
TIME FRAME AND THE NJ WATERS 00Z-11Z TIME FRAME.
WEDNESDAY...LEFTOVER SCA SEAS ON ATLC WATERS WITH SE SWELL
SUBSIDING FROM 9 TO 11 FEET IN THE MORNING. NO HEADLINE ANTICIPATED
ON DE BAY.
THURSDAY...LEFTOVER SCA SEAS ON THE ATLC WATERS. NO HEADLINE DE
BAY IN CONTINUED SW FLOW.
FRIDAY...SCA CONDITIONS POSSIBLE IN NW FLOW.
&&
.HYDROLOGY...
HEAVIEST RAIN SHOULD OCCUR JUST LEFT OF THE SFC WARM FRONTAL WAVE
TRACK WITH A BAND OF 1.5 TO 2 INCHES POSSIBLE IN 12 HOURS ALONG
THAT EVENTUAL TRACK. ELSEWHERE 0.6 TO 1.2 INCHES EXPECTED IN 12
HOURS. THE NAM 850MB VORT CENTER SEEMS TO TRACK ALONG THE URBAN
CORRIDOR OF I95...AND THAT SHOULD BE THE AXIS OF HEAVIEST RAIN FOR
THIS EVENT WHICH ALSO FITS THE LEFT OF SFC LOW TRACK. WE SEE THE
GFS HAS BEEN CONSISTENTLY MUCH LESS THAN THE NAM....POSSIBLY
BECAUSE IT FAILS TO SEPARATE THE TWO SYSTEMS /OHIO VALLEY AND
DELMARVA/NJ SFC WAVE/.
PROBABLY A SOLUTION SOMEWHERE IN BETWEEN IS BEST AT THIS TIME AND
HELD OFF ON ANY FLOOD WATCH SINCE WE'RE NOT PUSHING LARGE STREAMS
INTO FLOOD IF THE NAM/SREF VALUES ARE TOO HIGH.
FWIW...THE 06Z NAM CONTINUES TO HAMMER THE IDEA OF 1 TO 2 INCHES
OF RAIN IN 12 HOURS...WITH A MAX OF 2.17 VCNTY KACY BY 12Z WED.
A FLOOD WATCH ISSUANCE THIS MONDAY AFTERNOON STILL OFFERS
24 TO 30 HOURS LEAD TIME ON WHAT 'SHOULD BE' AT WORST...A HANDFUL
OF SMALL STREAM FLOOD WARNINGS.
A BRIEF PERIOD OF POOR DRAINAGE STREET FLOODING IS EXPECTED IN
MANY AREAS TUE NIGHT...MAINLY AFTER THE EVENING RUSH HOUR.
&&
.TIDES/COASTAL FLOODING...
A DEVELOPING ONSHORE FLOW ON TUESDAY IN COMBINATION WITH THE FULL
MOON MAY RESULT TIDE LEVELS NEARING THE MINOR FLOODING THRESHOLD
AROUND TUESDAY EVENING'S HIGH TIDE. POSITIVE DEPARTURES OF 1.5 TO
2.0 FEET WILL BE NEEDED TO CAUSE MINOR TIDAL FLOODING AT THAT
TIME. THE LATEST GUIDANCE WAS COMING UP A LITTLE SHORT OF THOSE
VALUES. DEPENDING UPON HOW QUICKLY THE WIND SPEEDS DECREASE AND
THE SURFACE WIND DIRECTION VEERS AROUND TO THE SOUTH AND SOUTHWEST
LATE ON TUESDAY NIGHT, WATER LEVELS MAY REMAIN HIGH FOR WEDNESDAY
MORNING'S HIGH TIDE, ESPECIALLY ALONG THE COASTS OF MIDDLESEX,
MONMOUTH AND OCEAN COUNTIES IN NEW JERSEY. IT SEEMS POSSIBLE THAT
THE POTENTIAL FOR MINOR TIDAL FLOODING MAY BE GREATER AT THOSE
LOCATIONS ON WEDNESDAY MORNING THAN IT IS FOR TUESDAY EVENING.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WATCH FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT FOR
ANZ450>453.
SMALL CRAFT ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
ANZ450>455.
GALE WATCH FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT FOR
ANZ431-454-455.
&&
SYNOPSIS...DRAG 358
NEAR TERM...O'HARA358
SHORT TERM...O'HARA 358
LONG TERM...DRAG 358
AVIATION...DRAG/O'HARA 358
MARINE...DRAG/O'HARA 358
HYDROLOGY...DRAG 358
TIDES/COASTAL FLOODING...IOVINO 358Hazardous weather outlook, Feb 24, 3:58 PM EST, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 358 PM EST SUN FEB 24 2013 NJZ001-007-008-PAZ054-055-252100- SUSSEX-WARREN-MORRIS-CARBON-MONROE- 358 PM EST SUN FEB 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A PERIOD OF FREEZING RAIN IS POSSIBLE ON TUESDAY NIGHT, ESPECIALLY IN THE ELEVATED TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-015>019-021>024-027- PAZ060>062-070-071-101>106-252100- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-SOUTHEASTERN BURLINGTON-BERKS- LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER- EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS- LOWER BUCKS- 358 PM EST SUN FEB 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MODERATE TO HEAVY RAIN IS EXPECTED FOR TUESDAY NIGHT AND IT MAY RESULT IN FLOODING IN AREAS OF POOR DRAINAGE AND ALONG SMALL STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ012>014-020-252100- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN- 358 PM EST SUN FEB 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MODERATE TO HEAVY RAIN IS EXPECTED FOR TUESDAY NIGHT AND IT MAY RESULT IN FLOODING IN AREAS OF POOR DRAINAGE AND ALONG SMALL STREAMS. MINOR TIDAL FLOODING IS POSSIBLE ON WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-252100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 358 PM EST SUN FEB 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALE FORCE WIND GUSTS FROM THE EAST ARE EXPECTED FOR LATE TUESDAY INTO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 3:45 PM EST | Gale Warning | PHI | 41 hr | |
| Feb 25, 3:10 PM EST | Winter Storm Watch | PHI | Carbon, Monroe | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.